Dr Martin Kerin

PHD,MSC,BSc

 
researcher
 

Biography

I studied at NUI Maynooth from 1998 to 2003, first obtaining a B.Sc. (Mathematical Science) and subsequently an M.Sc. (Mathematics).  From 2003 to 2008 I was a Ph.D. student at the University of Pennsylvania.  During this time, I spent two summers as a visitor at IMPA in Rio de Janeiro.  After graduation, I moved to the University of Münster, where I held the positions of Wissenschaftlicher Mitarbeiter (2008-2011), Akademischer Rat (2011-2017) and Akademischer Oberrat (2017-2019).  In the spring of 2016 I was a Research Member at MSRI in Berkeley during the semester-long Program in Differential Geometry.  I spent the spring semester of 2017 at the University of Bonn as a Vertretungsprofessor, and I completed my Habilitation at the University of Münster in the winter of 2017.  Since August 2019, I have been a Lecturer at NUI Galway.



Research Interests

My main interests lie in Riemannian Geometry.  More precisely, I am interested in non-negative and positive sectional curvature, isometric Lie group actions and symmetry.  These lead naturally into questions and techniques from Algebraic Topology, Differential Topology, Lie Theory, Rational Homotopy Theory and beyond.

Peer Reviewed Journals

  Year Publication
(2018) 'Torus orbifolds, slice-maximal torus actions and rational ellipticity'
Fernando Galaz-García, Martin Kerin, Marco Radeschi, Michael Wiemeler (2018) 'Torus orbifolds, slice-maximal torus actions and rational ellipticity'. International Mathematics Research Notices, 2018 (18):5786-5822 [Details]
(2014) 'Cohomogeneity-two torus actions on non-negatively curved manifolds of low dimensions'
Fernando Galaz-García, Martin Kerin (2014) 'Cohomogeneity-two torus actions on non-negatively curved manifolds of low dimensions'. Mathematische Zeitschrift, 276 :133-152 [Details]
(2013) 'A note on totally geodesic embeddings of Eschenburg spaces into Bazaikin spaces'
Martin Kerin (2013) 'A note on totally geodesic embeddings of Eschenburg spaces into Bazaikin spaces'. Annals Of Global Analysis And Geometry, 43 :63-73 [Details]
(2012) 'Riemannian submersions from simple, compact Lie groups'
Martin Kerin, Krishnan Shankar (2012) 'Riemannian submersions from simple, compact Lie groups'. Münster Journal of Mathematics, 5 :25-40 [Details]
(2012) 'On the curvature of biquotients'
Martin Kerin (2012) 'On the curvature of biquotients'. Mathematische Annalen, 352 :155-178 [Details]
(2011) 'Some new examples with almost positive curvature'
Martin Kerin (2011) 'Some new examples with almost positive curvature'. Geometry & Topology, 15 :217-260 [Details]
(2008) 'Almost positive curvature on the Gromoll-Meyer sphere'
Jost-Heinrich Eschenburg, Martin Kerin (2008) 'Almost positive curvature on the Gromoll-Meyer sphere'. Proceedings Of The American Mathematical Society, 136 :3263-3270 [Details]
(2003) 'Homogeneous metrics on spheres'
Martin Kerin, David Wraith (2003) 'Homogeneous metrics on spheres'. Bulletin Of The Irish Mathematical Society, 51 :59-71 [Details]

Abstract

  Year Publication
(2018) Non-negative curvature and the linking form.
Sebastian Goette, Martin Kerin, Krishnan Shankar (2018) Non-negative curvature and the linking form. Abstract [Details]
(2016) Non-negative sectional curvature on exotic 7-spheres.
Sebastian Goette, Martin Kerin, Krishnan Shankar (2016) Non-negative sectional curvature on exotic 7-spheres. Abstract [Details]